Jump to content

Diagnosis? Hearing loss or depression?


Barbarannamated
 Share

Recommended Posts

I just saw this commercial and had to post. I cannot emphasize how accurate this portrayal is, especially in a home with only 2 people. I am not promoting this product! Please watch and see the similarities between effects of hearing loss and depression.

 

I never thought about hearing loss masquerading as depression (and ADHD), but it truly can and does -- less conversation, social withdrawal, isolation, lack of interpersonal connection or stimulation, loss of relationships. Difficulty in groups and being overwhelmed by noise was diagnosed as ADHD and treated w/stimulants. I would also add difficulties in work/professional communications leading to job loss as possible sequelae.

 

The effects are profound. For 10+ years I asked, insisted, pleaded, begged, him to have hearing checked and received every excuse imaginable (all blaming me - I'm not speaking loudly enough, I'm not facing the proper direction, etc.).

After 10+ years of repeating everything multiple times, even the smallest things, one stops trying. Conversation becomes minimal; only the most essential words are spoken. Spontaneity is impossible. Jokes lose their humor after being repeated a few times. Impromptu banter is a memory or may be found in other relationships. Communication ceases.

 

Add this to medical conditions to rule out prior to initiating antidepressants.

 

WOW. This REALLY hit home. WOW. :(

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

Hi Barbara,

 

I experience the other side in feeling that Remeron is partially to blame for my hearing loss.

 

It must be so frustrating that your husband didn't listen to you. I can understand the "denial" issue initially but it is stunning that he continued to blow you off.

 

Yup, it is very depressing not to hear conversation which is a whole other post. For various reasons, getting hearing aids is not feasible right now. Besides the cost, I need to be able to pay attention at all times to what works and what doesn't so they can be adjusted properly. With my sleep issues, I don't have the cognitive power to do that.

 

I just realized that maybe another reason your husband possibly refused to get tested was that he realized that would result in wearing hearing aids which was too threatening to him.

 

CS

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to comment
Share on other sites

CS,

Thanks, my friend. I hope my post didn't offend you. Your situation is very different and I'm so sorry you are having such problems b/c of the meds. You've expressed how much it bothers you and interferes w/communication, work, and LIFE. That video gave me a peek at how isolating hearing loss is. I know how isolating it has been for me being alone in the presence of someone. I don't know what caused what at this point. The end result is a severely damaged relationship and incredible loneliness as a result of several factors.

BTW, he finally went to an audiologist when I told him that I had been playing along and responding when he replied to what he thought I said. It got entertaining a few times ('how did he get that from what I said??'). He was diagnosed with moderate to severe loss (based on diff sounds), got an aid, but stopped using it already. He never apologized for the years he refused to be checked and blamed me for not speaking clearly, facing the right direction, waiting until he turned down TV... And the ever-ready place to lay blame -- Attention Deficit Disorder! A well-meaning friend said "well, he finally got checked and now you can get back to communicating". However, during that decade, I learned to accomodate,live singularly, be alone, etc. Somehow this all ties in to both of us being in a medicated blur for so long. I don't think it's coincidence that I was finally able to get angry enough to break thru his fog shortly after DCing Pristiq.

I'm reaching....this is soooo off topic.

 

Emotional day hearing more about the horrid child abuse at Penn State University while they play the football game. I didn't go there, but it's my neighborhood. New coach is from my small hometown -- know the family. Such a unbelievable failure of our society to protect innocent and defenseless kids. So so sad.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

Hi Barb,

 

Oh no, you didn't offend me at all.

 

You were rightfully trying to point how isolated the loved one of someone with a hearing loss feels when that person refuses to address the issue.

 

The Penn State Situation - I have started posting in the rants section many times but I couldn't get the message the way I wanted. I will try again. There are so many themes from it.

 

CS

 

 

CS,

Thanks, my friend. I hope my post didn't offend you. Your situation is very different and I'm so sorry you are having such problems b/c of the meds. You've expressed how much it bothers you and interferes w/communication, work, and LIFE. That video gave me a peek at how isolating hearing loss is. I know how isolating it has been for me being alone in the presence of someone. I don't know what caused what at this point. The end result is a severely damaged relationship and incredible loneliness as a result of several factors.

BTW, he finally went to an audiologist when I told him that I had been playing along and responding when he replied to what he thought I said. It got entertaining a few times ('how did he get that from what I said??'). He was diagnosed with moderate to severe loss (based on diff sounds), got an aid, but stopped using it already. He never apologized for the years he refused to be checked and blamed me for not speaking clearly, facing the right direction, waiting until he turned down TV... And the ever-ready place to lay blame -- Attention Deficit Disorder! A well-meaning friend said "well, he finally got checked and now you can get back to communicating". However, during that decade, I learned to accomodate,live singularly, be alone, etc. Somehow this all ties in to both of us being in a medicated blur for so long. I don't think it's coincidence that I was finally able to get angry enough to break thru his fog shortly after DCing Pristiq.

I'm reaching....this is soooo off topic.

 

Emotional day hearing more about the horrid child abuse at Penn State University while they play the football game. I didn't go there, but it's my neighborhood. New coach is from my small hometown -- know the family. Such a unbelievable failure of our society to protect innocent and defenseless kids. So so sad.

 

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy